Jump to content
helplinedonate
bluedotsmom

Timing question

Recommended Posts

Good morning,

I have had problems with reflux and nausea the last few months.  I am on 2.5 tabs 25/100 c-dopa/l-dopa 3x per day. For stomach stuff prescrhibed 1 40 mg pantrorazole (generic Protonix) per day and 1 150 mg ranitidine (generic Zantanc) 2x per day.

 

When should i take the stomac meds, before or after the c-dopa/l-dopa?

 

Pharmacist here said it doesn't matter, but I'm wondering if it does, since i take by l-dopa, protonox and zantac 1st thing in the morning.

 

the reflux is somewhat improved the nausea

 

Thank you,

Anne in Arkansas

Share this post


Link to post
Share on other sites

It does matter when the should be taken. The sinemet should be taken in the morning on and empty stomach, which means 30 minutes prior to a meal or 2 hours after a meal.

It sounds like the sinemet may be causing the nausea feeling, which is a side effect.

As far as the protonix and zantac are concerned, the are helping with that nausea.

I would recommend taking a zantac first thing in the morning with some breakfast,waiting 30 minutes, then take the sinemet, then wait as close to 2 hours if you can and take take the protonix (because it longer acting than zantac, that is why it is once a day), then take the second zantac before or dinner if the reflux happens before you eat, or take it after dinner if the reflux happens after you eat.

That way you are getting the short term effect of the zantac if the sinemet and /or the food is causing the nausea and you will get the long term effect of the protonix throughout the day.

Hope this helps, and keep me posted.

Share this post


Link to post
Share on other sites

Thank you for your help on timing, we are still trying to figure out the horrible nausea I wake up with, docs are thinking gastroparesis or gallbladder disease, still waiting some test results.

 

I forgot to ask another question, I take 20 mgs of citalopram daily (in the morning.)  can I take it at the same time I take my 1st morning dose of 25 cdopa/100 ldopa (2.5 tablets?)

 

Anne in Arkansas

Share this post


Link to post
Share on other sites

I forgot to add that I've been on Citalopram 10g for almost 5 years, just moved up to 20mg about 3 weeks ago.  I've always taken the citalopram in the morning.

 

The extreme nausea did not start with the new citalopram dose, that's been getting worse for about a year.

 

Thanks again

Share this post


Link to post
Share on other sites

It is fine to take the citalopram in the morning with the c/l.

Hope this helps and keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×